Monday, August 16, 2010

Weakness – a Vinorelbine Side Effect

In the last couple of weeks, I’ve really noticed the strength in my legs disappearing. Mostly when I go up stairs, say from the basement. It’s like I need momentum going forward but when I put my foot on the first step, I suddenly feel like I weigh 400 pounds. It’s as if I don’t have the strength to move my body up. If D is behind me … he gives me a boost on my butt and up I go. I’m not sure if I like that too much.

And going down is a concern too because I feel out of control and my knees might buckle and down I’ll go. So I use the hand rail to pull me up and slow me down. 

Now that I think about it, a few weeks ago, I remember getting really frustrated because I couldn’t unlock the front door. I stuck my key in but couldn’t turn the darn thing. I know the deadbolt is a bit stiffer than the back door but I just couldn’t turn that key.

I also notice weakness when I pick up a glass of water … now I kinda use two hands at the start so I don’t spill. I thought it was my Lymphedema acting up … guess I was wrong.

Just as a side note I’m not winded or short of breath or anything like that, there’s just an overall loss of strength. Also, even tho I’m off Vinorelbine for a week and change,  the weakness can linger as long as six months.

6 comments:

Debb said...

I get your blog post notifications on my mobile phone as soon as you post. I'm sitting here staring at what you wrote dumbfounded and angry I can't do "something" to help. I can relate to the weakness in walking having lost that ability once in my life and learned it again after I almost succumbed to Sepsis. I pray that your physical strength will return and soon. I enjoy our chats on Twitter, actually your the only one I mainly chat to there! I don't need to tell you to stay strong because you are a fighter. I do want you to know I think of you every day and look for you online. Big Hugƪ(ˆ◡ˆ)ʃ

Debb said...

I was trying to find the photo of you walking your dog to show hub your blog...bah I get lost so easy

Bernie said...

Daria, my feet and hands are weak from my neuropathy. I have dropped and broke both of my crystal living room lamps which were expensive and have yet to replace them. I also need to wear shoes in the house now whereas I loved being in bare feet, but my feet feel like I have 3 pairs of socks on so I am not sure of my footing and found myself walking funny. Having had chemo and being a diabetic makes my neuropathy worse and I hate it, it has played havoc with my confidence in even taking a sip of coffe....frighten of dropping the mug. My heart aches for you as I know the frustation involved. You attitude is so much better than mine, I am hoping some of yours will rub off. Be strong my friend, .......:-) Hugs

Chez said...

Daria it amazes me that you have become so adaptable in dealing with everything that is thrown at you.
May you continue to find the strength always LOL

laichinlun said...

Hi Daria,

Now we have something in common battling liver cancer. Can I know what kind of medicine that the doc give to u?

My medicine
Oral chemo - Capecitabine
Supplement - Pyridoxine

Daria said...

laichinlun, right now I take no medication for the cancer. I most recently was on Vinorelbine chemo but it didnt' work. I will likely be starting a phase 1 study drug(chemo)in the next few weeks.

I was on capecitabine(xeloda) for about 6 months at end of last year and beginning of this ... but it stopped working so we moved on to the Vinorelbine.

Thinking of you and wishing you all the best.